Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 77, NWS Fort Worth, TX

September 13, 2009Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 13, 2009, 7:47 PM CDT for Henderson County, Navarro County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2009, 7:47 PM CDT (00:47 UTC)
Expired
Sep 13, 2009, 10:20 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 9:45 PM CDTFLASH FLOOD5 E Eureka, TXNUMEROUS ROADS IN EASTERN NAVARRO COUNTY CLOSED DUE TO HIGH WATER. TXDOT HAS SHUT DOWN NUMEROUS ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 140047
FFWFWD
TXC213-349-140345-
/O.NEW.KFWD.FF.W.0077.090914T0047Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT SUN SEP 13 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS
  WESTERN HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 1045 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN IN THE RICHLAND CREEK 
RESERVOIR AREA...BETWEEN EUREKA AND ROUND PRAIRIE. THIS AREA OF 
RAINFALL WILL SLOWLY MOVE NORTH AT 10 MPH. RADAR INDICATES THAT 3 TO 
4 INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER 2 TO 3 INCHES 
WILL BE POSSIBLE.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...KERENS...ENCHANTED OAKS...TOOL...GUN BARREL CITY AND
  SEVEN POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF 
UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR 
WAIT UNTIL THE WATER RECEDES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

&&

LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
      3194 9623 3224 9657 3233 9640 3236 9644
      3236 9612

$$

SCHULTZ
2 follow-up statements
000 
WGUS74 KFWD 140236
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT SUN SEP 13 2009

TXC213-349-140345-
/O.CON.KFWD.FF.W.0077.000000T0000Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-NAVARRO TX-
936 PM CDT SUN SEP 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
NORTHEASTERN NAVARRO AND WESTERN HENDERSON COUNTIES...

AT 935 PM CDT...THE HEAVY RAIN HAD ENDED ACROSS NORTHEASTERN NAVARRO 
AND WESTERN HENDERSON COUNTIES. RADAR INDICATES THAT 4 TO 6 INCHES 
FELL NEAR RICHLAND CREEK RESERVOIR BETWEEN EUREKA AND THE HENDERSON 
COUNTY LINE. FLOODING OF ROADWAYS AND POOLING OF HIGH WATER CAN BE 
EXPECTED. A FLASH FLOOD WARNING ALSO CONTINUES FOR CENTRAL AND 
EASTERN HENDERSON COUNTY.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE TRINIDAD...TOOL...SEVEN POINTS...GUN BARREL CITY AND
ENCHANTED OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW 
MUCH WATER IS ON THE ROADS. TAKE A DIFFERENT ROUTE TO REACH YOUR 
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
      3194 9623 3224 9657 3233 9640 3236 9644
      3236 9612

$$
000 
WGUS74 KFWD 140320
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT SUN SEP 13 2009

TXC213-349-140330-
/O.CAN.KFWD.FF.W.0077.000000T0000Z-090914T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-NAVARRO TX-
1020 PM CDT SUN SEP 13 2009

...THE FLASH FLOOD WARNING FOR NORTHEASTERN NAVARRO AND WESTERN
HENDERSON COUNTIES IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

HOWEVER...REPORTS OUT OF FAR EASTERN NAVARRO COUNTY INDICATE 
RESIDUAL FLOOD PROBLEMS AND ROAD CLOSURES NEAR NAVARRO AND HENDERSON 
COUNTY LINE. AN AREAL FLOOD WARNING WILL BE ISSUED TO REPLACE 
EXPIRING FLASH FLOOD WARNING. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3203 9598 3201 9604 3202 9605 3200 9607
      3194 9623 3224 9657 3233 9640 3236 9644
      3236 9612

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:33 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 13, 6:33 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT SUN SEP 13 2009

.AVIATION...
UPR LO CENTERED BTWN WACO/HILLSBORO WILL CONTINUE ITS SLOW NNE DRIFT
TWD RED RIVER VLY AFTER 18Z/MIDDAY MON. BEST ISENTROPIC ASCENT/LIFT
WILL BE ON E SIDE OF FEATURE W/HEAVIEST RAINS XPCTD MAINLY E OF TAF
SITES...THO SOME LGT RA/BR/MVFR CIGS RETURNING BY 03Z/MID EVE...SLOWLY
FALLING INTO SOME IFR CONDS BEFORE DAYBREAK/12Z WITH SLIGHTLY COOLING
BOUNDARY LYR. AS LO CENTER ANCHORS MORE OVER NE MON AFTN...XPCT DRIER
AIR TO ENTRAIN AS WNDS BACK N/NWLY ARND 10 KTS WITH CIGS FIRST RISING
TO MVFR...THEN TO LOW VFR BY 00Z TUES. SO ANOTHER 12-18 HRS OF FLIGHT
RESTRICTIONS TO CONTINUE.

05/

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT SUN SEP 13 2009/
THE PERSISTENT UPPER LEVEL LOW THAT HAS BROUGHT HEAVY RAIN TO
PARTS OF TEXAS SINCE WEDNESDAY IS CURRENTLY SOUTHEAST OF WACO.
THIS LOW WILL WOBBLE TONIGHT...AND THEN GENERALLY MOVE TO THE
NORTH AND NORTHEAST DURING THE NEXT FEW DAYS. THE THREAT OF HEAVY
RAIN WILL CONTINUE ACROSS THE NORTHEASTERN HALF OF NORTH TEXAS
OVERNIGHT...SO HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z
ALONG AND NORTHEAST OF BRECKENRIDGE...HILLSBORO...CENTERVILLE
LINE. ANOTHER TROUGH IS EXPECTED TO APPROACH NEXT WEEKEND BRINGING
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  78  67  82  67 /  70  50  30  30  20
WACO, TX              66  81  64  84  65 /  70  50  20  20  20
PARIS, TX             65  74  65  81  64 /  70  60  40  40  20
DENTON, TX            63  77  64  81  64 /  70  50  30  30  20
MCKINNEY, TX          65  76  64  81  64 /  70  60  30  30  20
DALLAS, TX            64  78  67  82  68 /  70  50  30  30  20
TERRELL, TX           65  77  65  82  66 /  70  60  30  30  20
CORSICANA, TX         67  79  66  83  66 /  70  60  30  20  20
TEMPLE, TX            67  81  64  85  65 /  60  50  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>107-
115>123-131>135-145>148-161-162-175.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ129-130-
141>144-156>160-174.

&&

05/58
Hazardous weather outlook, Sep 13, 2:59 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT SUN SEP 13 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
259 PM CDT SUN SEP 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING IN
SOUTHWEST NORTH TEXAS...AND OVERNIGHT FOR THE REST OF THE AREA.

SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE OFF
AND ON ACROSS THE NORTHEASTERN ZONES OVERNIGHT. RAINFALL AMOUNTS
BETWEEN 1 AND 3 INCHES WILL OCCUR WITH MOST ACTIVITY...HOWEVER
LOCALIZED AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN CHANCES WILL BEGIN TO DECREASE MONDAY WITH A CHANCE OF
THUNDERSTORMS THROUGH WEDNESDAY. SLIGHT CHANCES OF STORMS WILL
RETURN TO NORTH TEXAS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 13, 3:01 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            CAMERON                 30.85N  96.97W
09/13/2009                   MILAM              TX   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES CONTINUE ACROSS THE COUNTY DUE TO
            HIGH WATER
Local storm report, Sep 13, 7:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN SEP 13 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLOOD            DUNCANVILLE             32.65N  96.90W
09/13/2009                   DALLAS             TX   EMERGENCY MNGR

            HIGH WATER AND ROAD CLOSURES CONTINUE IN A FEW LOCATIONS
            ACROSS SW DALLAS COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:42 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson, Van Zandt3 hr
Sep 13, 8:42 PM CDTRiver Flood WarningFWDNavarro61 hr
Sep 13, 9:23 PM CDTFlash Flood WarningFWDAnderson, Henderson, Van Zandt9 hr
Sep 13, 9:32 PM CDTAreal Flood AdvisoryFWDHopkins, Hunt, Rains3 hr
Sep 13, 10:27 PM CDTAreal Flood WarningFWDNavarro4 hr
Sep 14, 2:00 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Rains2 hr
Sep 14, 2:19 AM CDTRiver Flood WarningFWDEllis, Kaufman55 hr
Sep 14, 3:47 AM CDTAreal Flood AdvisoryFWDKaufman118 min
Sep 14, 3:57 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Rains3 hr
Sep 14, 5:51 AM CDTAreal Flood AdvisoryFWDKaufman114 min
Sep 14, 6:21 AM CDTAreal Flood AdvisoryFWDVan Zandt114 min
Sep 14, 6:41 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Sep 14, 9:21 AM CDTAreal Flood WarningFWDDallas, Ellis3 hr
Sep 14, 9:53 AM CDTFlash Flood WarningFWDRains3 hr
Sep 14, 11:42 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.